MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Model Number KD-401Q-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc).The cutting wire of the subject device was broken off.The broken section of the cutting wire was melted and burned.As a measurement result of the outer diameter of the cutting wire, there was no abnormality.There were no missing parts.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, omsc assumes that the cutting wire broke since the tube was insufficiently protruded from the endoscope and the cutting wire was too close to the endoscope while the device was activated, and it caused spark.Then, a part of the cutting wire became extremely hot, resulting in breakage.The above device handling has warned in the instruction manual as follows.*since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.
 
Event or Problem Description
We received the following report.During a biliary procedure and papilla cutting, the subject device was used.The cutting wire broke.Another device was then used without any problem.There was no patient injury reported.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.On september 16, 2020, olympus medical systems corp.(omsc) found that the cutting wire was broken off, and that the broken section of the cutting wire was melted and burned.

Brand Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10653557
Report Number8010047-2020-07436
Device Sequence Number3219986
Product Code KNS
UDI-Device Identifier04953170041709
UDI-Public04953170041709
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-401Q-0730
Device Lot Number01K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1